Register Now

Login

Lost Password

Lost your password? Please enter your email address. You will receive a link and will create a new password via email.

Login

Register Now

Lorem ipsum dolor sit amet, consectetur adipiscing elit. Morbi adipiscing gravdio, sit amet suscipit risus ultrices eu. Fusce viverra neque at purus laoreet consequa. Vivamus vulputate posuere nisl quis consequat.

Harvard University Study Shows Men Taking Viagra Have No Significant Increase in Melanoma Risk

Melanoma and Erectile dysfunction drugs

In the recent past, many men have shied away from using PDE5 because of the fear that such medications are the leading cause of melanoma; this is despite the fact that research has proved that indeed it is not related at all.

However, a recent study by the national cancer institute published on May 19th, 2017 has once again dispelled this fear and shows that drugs used for erectile dysfunction such as sildenafil commonly referred to as Viagra may not be responsible for melanoma which is the most dangerous form of skin cancer.

A study involving 866.049 men was conducted in 2014-2016, and it indicated that there was an overall risk of about 12% for men who used these drugs to develop melanoma. Another finding shows that these drugs are only associated with a stage zero melanoma whereby cancer cells are only confined to the upper layer and do not spread further.

The study further goes on to show that even men who take large quantities of PDE5 inhibitors ( roughly 100 pills or more) have had no significant increase in cases of melanoma, therefore, researchers have no relationship with the use of the drugs. In essence, therefore, if indeed this drug brings about melanoma, then too much use of PDE5 would accelerate the disease.

Other research has also shown that Viagra and other erectile dysfunction medications do not have any significant relationship with melanoma and are therefore safe. The study further asserts that the primary reason is that men using PDE5 are conscious of their health and hence they are more likely to undergo a test, and some get diagnosed with the mild form of melanoma.

Therefore, the use of PDE5 is not the only cause of melanoma at least according to studies so far. Researchers have concluded that if this drug were responsible for this form of skin cancer, it would exhibit in a more aggressive form as compared to what research has found out.

About the Author

Mark Delano is the Managing Editor and handles all day to day operations for HealthyMale.com. He is a personal fitness trainer, nutritionist and avid mountain biker who also enjoys exploring the trails of Arizona. Besides his everyday duties at HealthyMale, Mark is also a guest columnist for several blogs related to men's health.

Leave a reply

You may use these HTML tags and attributes: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <s> <strike> <strong>